Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Have pica, started eating chalk. Taking medicine after back surgery. Feeling constipated and bloated. Any suggestion?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 632 Questions
I recently have started eating chalk. I had this craving for my 1st pregnancy 14 years ago and it is way worse this time around. I was told from my Dr. 14 years ago that the only harm it will do is make you constipated and if that doesn't become a problem it is ok. I am on a lot of medication due to my 3rd back surgery. I am on Neurontin, Oxycodone, Norco, Baclofen, Amitriptyline, prozac, Prilosec (I also have Acid Reflux Disease) Docqlace and Xanax, so I didn't know if there is any harm now with those interacting with the chalk. I am aware it is an actual disorder called Pica and it is from either a deficiency in some iron and minerals or an OCD thing, which I tend to think. So I have noticed that I am more constipated then usual and it makes my stomach bloated even from the smallest amount. I try not to but the craving is ridiculous. Any suggestions?
Posted Mon, 25 Feb 2013 in Digestion and Bowels
Answered by Dr. Sundar Gnanavel 3 hours later
Thanks for your query. As you rightly said the dusorder is referred to as pica. It can be due to nutient defiency ir due to psychogenic origin. In your case it does not appear to be ocd or of psychogenic origin. There is no specific cure for the condition. Iron and zinc supplenents might be useful in your case. There is ni interaction of chslk with XXXXXXX if the menyioned medication. So you need not worry. Hope you found the informagion useful.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
,   ,   ,   ,   ,   ,  

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor